Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 98, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 11, 2007, 5:43 AM CDT for Olmsted County, Minnesota. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2007, 5:43 AM CDT (10:43 UTC)
- Expired
- Aug 11, 2007, 6:30 AM CDT
- In force
- 47 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Olmsted County, MN
The radar
The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 5:43 AM CDT | HAIL 0.75 | 2 N Rochester, MN | |
| Aug 11, 5:50 AM CDT | TSTM WND GST 42 | Stewartville, MN | |
| Aug 11, 5:52 AM CDT | HAIL 0.75 | 5 N Rochester, MN | |
| Aug 11, 6:10 AM CDT | HAIL 0.75 | 3 Nw Eyota, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 639 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 111043
SVRARX
MNC109-111130-
/O.NEW.KARX.SV.W.0098.070811T1043Z-070811T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
543 AM CDT SAT AUG 11 2007
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 630 AM CDT
* AT 538 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KINGS PARK TO
SALEM CORNERS...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
ROCHESTER TO 6 MILES SOUTHWEST OF ROCHESTER...AND MOVING SOUTHEAST
AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ORONOCO AND BYRON AROUND 545 AM...
ROCHESTER AND ROCHESTER AIRPORT AROUND 550 AM...
STEWARTVILLE AND I 90 EXIT 209 AROUND 555 AM...
SIMPSON AND CHESTER AROUND 600 AM...
I 90 EXIT 218 AND MARION AROUND 605 AM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4385 9209 4385 9210 4385 9247 4386 9268
4419 9268 4419 9233 4412 9232 4411 9231
4411 9209
$$
MW3 follow-up statements
000
WWUS53 KARX 111048
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
547 AM CDT SAT AUG 11 2007
MNC109-111130-
/O.CON.KARX.SV.W.0098.000000T0000Z-070811T1130Z/
OLMSTED MN-
547 AM CDT SAT AUG 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR OLMSTED COUNTY...
AT 543 AM CDT...TRAINED WEATHER SPOTTERS REPORTED PENNY SIZE HAIL ON
THE NORTH SIDE OF ROCHESTER.
DOPPLER RADAR CONTINUED TO SHOW A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM KINGS PARK TO ROCHESTER...OR ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF ROCHESTER TO ROCHESTER...MOVING
SOUTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STEWARTVILLE AND SIMPSON AROUND 555 AM...
I 90 EXIT 218 AND PREDMORE AROUND 600 AM...
HIGHWAY 42 AND COUNTY 9 AND CARLEY STATE PARK AROUND 605 AM...
EYOTA AND I 90 EXIT 224 AROUND 610 AM...
COUNTY ROADS 137 AND 136 AND COUNTY ROADS 9 AND 10 AROUND 615 AM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4385 9209 4385 9210 4385 9247 4386 9268
4419 9268 4419 9233 4412 9232 4411 9231
4411 9209
$$
MW000
WWUS53 KARX 111104
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
604 AM CDT SAT AUG 11 2007
MNC109-111130-
/O.CON.KARX.SV.W.0098.000000T0000Z-070811T1130Z/
OLMSTED MN-
604 AM CDT SAT AUG 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR OLMSTED COUNTY...
AT 552 AM CDT...TRAINED WEATHER SPOTTERS REPORTED DIME SIZE HAIL
JUST NORTH OF ROCHESTER.
AT 601 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHESTER...OR
7 MILES EAST OF ROCHESTER...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EYOTA AND CARLEY STATE PARK AROUND 610 AM...
COUNTY ROADS 137 AND 136 AND COUNTY ROADS 9 AND 10 AROUND 615 AM...
DOVER AND I 90 EXIT 229 AROUND 620 AM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4385 9209 4385 9210 4385 9247 4386 9268
4419 9268 4419 9233 4412 9232 4411 9231
4411 9209
$$
MW000
WWUS53 KARX 111125
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
625 AM CDT SAT AUG 11 2007
MNC109-111133-
/O.EXP.KARX.SV.W.0098.000000T0000Z-070811T1130Z/
OLMSTED MN-
625 AM CDT SAT AUG 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR OLMSTED COUNTY EXPIRES AT 630
AM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.
STRONG STORMS ARE STILL POSSIBLE...ESPECIALLY OVER THE EASTERN PARTS
OF THE COUNTY...THROUGH 645 AM. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.
LAT...LON 4385 9209 4385 9210 4385 9247 4386 9268
4419 9268 4419 9233 4412 9232 4411 9231
4411 9209
$$
MWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:05 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 11, 3:05 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 305 AM CDT SAT AUG 11 2007 .SHORT TERM...TODAY THROUGH MONDAY NIGHT SHOWERS AND THUNDERSTORM CHANCES TODAY THROUGH TONIGHT AND AGAIN MONDAY NIGHT WILL BE MAIN FOCUS OF CONCERN. OTHER CONCERN IS TEMPERATURES. DATA ANALYSIS EARLY THIS MORNING HAD HIGH PRESSURE CENTERED OVER THE GREAT LAKE REGION AS LOW PRESSURE AND A COLD FRONT WERE PUSHING EAST ACROSS THE DAKOTAS. UPPER MIDWEST RADAR MOSAIC WAS SHOWING SEVERAL THUNDERSTORM COMPLEXES EXTENDING FROM CENTRAL MN INTO CENTRAL NEBRASKA IN STRONG WARM AIR ADVECTION/MOISTURE TRANSPORT/LIFT...VIA 35-40KT 850MB JET PER WOODLAKE MN/SLATER IA PROFILERS...IN ADVANCE OF THE LOW AND COLD FRONT. OTHERWISE...THE WEATHER WAS QUITE ACROSS THE FORECAST AREA WITH TEMPERATURES RANGING FROM THE MIDDLE 60S TO AROUND 70 DEGREES. 11/00Z GFS AND NAM IN GENERALLY GOOD AGREEMENT ON OVERALL SYNOPTIC SETUP THROUGH THE PERIOD. THERE ARE HOWEVER DISTINCT DIFFERENCES IN THE PLACEMENT AND AMOUNT OF QPF GIVEN SIMILAR FORCING SIGNALS. DID NOT FAVOR EITHER MODELS QPF PLACEMENT AND GENERALLY PLACED BEST POPS BASED ON WHERE BEST FORCING WAS FOCUSED WITH INCOMING COLD FRONT TODAY/TONIGHT. FOR TODAY...11/00Z ARXWRF CORFIDI VECTOR AND MCS MAINTENANCE PROBABILITY ...WHICH SEEMS TO BE HANDLING CURRENT THUNDERSTORM COMPLEX ACROSS MN IDEALLY RIGHT NOW...SHOWS THE COMPLEX WILL LIKELY MAKE IT INTO WESTERN PERIPHERY OF THE FORECAST AREA THIS MORNING BEFORE MOISTURE TRANSPORT WANES. AM KIND OF CONCERNED WITH SEVERE THREAT...MAINLY WIND ACROSS THE NORTH AS 0-3KM SHEAR REMAINS HEALTHY. WILL BUMP POPS UP ACROSS THAT AREA BASED ON THIS AND CURRENT TRENDS. OTHERWISE...THE CONVECTION SHOULD BE ON A DIMINISHING TREND THROUGH THE REST OF THE MORNING...BUT SHOULD BE QUITE A BIT OF DEBRIS CLOUD LEFT OVER FROM THE DECAYING COMPLEX. AS THE SURFACE COLD FRONT MOVES CLOSER TO THE AREA THIS AFTERNOON...MODELS ARE INDICATING ATMOSPHERE WILL RECOVER FROM MORNING DEBRIS WITH GFS INDICATING SURFACE BASED CAPE INCREASING INTO THE 2000-2500J/KG RANGE. MODELED SOUNDINGS HOWEVER WHERE SHOWING A FAIRLY STRONG CAP TO OVERCOME. AS A RESULT...WILL HOLD ONTO CHANCE POPS FOR NOW THROUGH THE AFTERNOON HOURS. CONVECTIVE INHIBITION DECREASES AS THE CAP BREAKS THIS EVENING ALONG THE COLD FRONT. IT APPEARS THE BEST FOCUS OF MOISTURE TRANSPORT/CONVERGENCE IS ACROSS THE NORTH...SO WILL KEEP HIGHER POPS/QPF AMOUNTS FOCUSED UP THERE...TAPERING OFF TO THE SOUTH. THERE WILL BE A THREAT OF SEVERE WEATHER...MAINLY WINDS AGAIN...AS 0-3KM SHEAR REMAINS AROUND 45KT INTO THE EVENING HOURS. THE FRONT AND SHRA/THUNDERSTORM THREAT WILL BE PUSHED EAST OF THE AREA BY SUNDAY MORNING AS A STRONG AREA OF HIGH PRESSURE BUILDS IN FROM THE NORTHERN PLAINS. IT WILL STILL BE RATHER WARM WITH 850MB TEMPERATURES AROUND 20C...BUT DEW POINTS WILL BE QUITE A BIT LOWER GOING INTO THE AFTERNOON HOURS WITH GOOD SUBSIDENCE/MIXING. HAVE ADJUSTED DEW POINT GRIDS TO ACCOUNT FOR THIS DRYING. THE HIGH WILL REMAIN IN CONTROL THROUGH MONDAY AS IT SETTLES OVER THE GREAT LAKES REGION. THE HIGH BEGINS TO SLIP EAST MONDAY NIGHT AS ANOTHER AREA OF LOW PRESSURE AND COLD FRONT MAKES ITS WAY ACROSS THE NORTHERN PLAINS INTO WI. THIS WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS INTO THE AREA. .LONG TERM...TUESDAY THROUGH FRIDAY 11/00Z ECMWF A BIT SLOWER WITH FRONTAL PASSAGE AND RIDGE BUILDING INTO THE AREA OF TUESDAY COMPARED TO THE GFS. WILL KEEP A SLIGHT CHANCE OF SHRA/TS IN THE GRIDS BASED FOR NOW. HIGH PRESSURE RIDGE APPEAR S TO GET SUPPRESSED SOUTH AND WEST AS NORTHWEST FLOW BECOMES DOMINANT ACROSS THE UPPER MIDWEST/GREAT LAKES REGION. THIS LOOKS TO GIVE THE AREA COOLER/MORE SEASONAL TEMPERATURES. GFS AND ECMWF CONTINUE TO SHOW WEAK IMPULSES IN THE NORTHWEST FLOW MOVING THROUGH THE CENTRAL PLAINS AND SOUTH OF US. SMALL SHRA/TS CHANCES ACROSS THE SOUTH IN THE GRIDS THROUGH WEDNESDAY NIGHT LOOKS REASONABLE BASED ON THIS. && .AVIATION... FIRST CONCERN IS WITH CONVECTION MOVING INTO THE TWIN CITIES. 08Z TWEB ROUTES 211/242 INCLUDING TSRA WITH G45KT. INDICATIONS ARE THAT THIS WILL CONTINUE MOVING MAINLY EAST...WEAKENING SLOWLY AS IT RUNS OUT OF THE BEST MOISTURE TRANSPORT AND INSTABILITY AXIS. DO EXPECT DECAYING MCS TO MOVE ACROSS WI...BUT THE BULK OF THE RAIN LOOKS LIKE IT WILL REMAIN NORTH OF TAF SITES AND ALL BUT THE NORTHERN MOST TWEB SEGMENTS. IN THE MEANTIME...LIGHT WINDS AND MOIST BOUNDARY LAYER ONCE AGAIN RESULTING IN FOG/MIST ACROSS MUCH OF WI...WITH SOME DENSE FOG IN THE WISCONSIN RIVER VALLEY. EXPECT THIS TO IMPROVE SHORTLY AFTER DAYBREAK. ONCE MCS MOVES THROUGH...EXPECT SCATTERED CUMULUS DEVELOPMENT...WITH LINGERING MID-LEVEL MOISTURE AND MID CLOUD. RENEWED CONVECTION LOOKS LIKE A GOOD BET AGAIN ACROSS PARTS OF EASTERN MN INTO WESTERN WI FOR THE LATE AFTERNOON AND EVENING. WILL ATTEMPT TO ADD SOME DEFINITION TO THE TAFS WITH THE 12Z ISSUANCE...AND TO THE 14Z TWEBS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...DAS AVIATION..........MW
Hazardous weather outlook, Aug 11, 5:23 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 523 AM CDT SAT AUG 11 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-121100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 523 AM CDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A THUNDERSTORM COMPLEX WILL PUSH EAST THIS MORNING THROUGH PORTIONS OF SOUTHEAST MINNESOTA INTO WESTERN AND CENTRAL WISCONSIN...MAINLY NORTH OF A LINE FROM ROCHESTER AND WINONA MINNESOTA THROUGH BLACK RIVER FALLS WISCONSIN. A FEW OF THESE STORMS MAY BE SEVERE WITH WIND GUSTS TO 60 MILES AN HOUR ALONG WITH VERY HEAVY DOWNPOURS AND SMALL HAIL. THIS COMPLEX OF THUNDERSTORMS IS EXPECTED TO WEAKEN AND DIMINISH LATER THIS MORNING. A COLD FRONT WILL THEN PUSH INTO NORTHWEST WISCONSIN THROUGH WESTERN IOWA THIS AFTERNOON...AND THEN EAST THROUGH THE AREA TONIGHT. THIS WILL PRODUCE ANOTHER CHANCE OF THUNDERSTORMS OVER THE REGION. THERE IS A SLIGHT CHANCE THAT A FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. IN ADDITION...HEAT INDEX READINGS WILL BE IN THE 95 TO 100 DEGREE RANGE THIS AFTERNOON ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SERIES OF DISTURBANCES WILL PROVIDE A CHANCE OF THUNDERSTORMS AS THEY TRACK EAST ACROSS THE UPPER MISSISSIPPI RIVER VALLEY FROM SUNDAY THROUGH TUESDAY NIGHT. AT THIS TIME...IT IS STILL TOO EARLY TO DISCERN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY INTO THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. DAS
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.